Salisbury police respond to five drug overdoses in three days
By Shavonne Potts
SALISBURY — Four men and two women were revived using Narcan this weekend after they all overdosed.
And it’s not a coincidence, said Salisbury police Lt. Lee Walker. The majority of those incidents occurred at a residence, with the drug used being heroin, according to police department reports.
A 30-year-old male was discovered unconscious inside a Ford passenger vehicle on Friday morning. The vehicle was parked in the BP/Rushco gas station, 929 S. Jake Alexander Blvd. Around 11 a.m. someone spotted the man in the car and called 911, Walker said.
A police officer revived the man and gave him an extra Narcan to take with him. The man refused to be taken to the hospital.
A woman who was at the Econo Lodge, 1328 S. Jake Alexander Blvd., just before 10 a.m. Saturday was also revived. An officer retrieved Narcan from the patrol car and a nurse who was on the scene administered the overdose reversal drug.
According to Walker, the woman had taken heroin, Xanax, smoked marijuana and consumed alcohol. She was taken by ambulance to Novant Health Rowan Medical Center for further treatment.
Also on Saturday, a 58-year-old woman overdosed at a home in the 700 block of Admiral Drive. According to Walker, when police arrived, someone was already performing CPR. The woman refused further treatment.
A 32-year-old male had been revived by someone on Saturday shortly after 11 a.m. and was leaving the scene on foot when police arrived. The man was in the 100 block of Heilig Avenue. When police caught up to him to inquire of his condition and if he needed medical attention, he declined.
A 39-year-old male overdosed on Heroin at a residence in the 1200 block of North Main Street on Saturday just after 11 a.m. The officer administered Narcan that he had in his patrol vehicle. The man was checked by EMS personnel and taken to the hospital for further care.
A 23-year-old man also was treated by first responders for a heroin overdose. He was found unconscious at Colonial Village Apartments on Sunday just before 4 a.m. Medics were able to revive the man, who was taken to the hospital for further treatment, Walker said.
“They are all most likely linked to heroin laced with something. It could be fentanyl,” Walker said.
SALISBURY — The April issue of Salisbury the Magazine, a publication of the Salisbury Post, has reached subscribers and is now... read more